Winter Weather, Brown
- When
- March 3, 8:00 AM EST to 10:00 PM EST
- Where
- Brown forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 38.934, -83.867 (the zone’s center; the record gives no point)
The observer south of Fayetteville measured 2 inches of snow.
An upper level disturbance crossed the Ohio Valley on Sunday, March 3rd. This provided enough energy to wring out a few inches of snow across the region.
Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
An upper level disturbance crossed the Ohio Valley on Sunday, March 3rd. This provided enough energy to wring out a few inches of snow across the region.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Mar 3, 5:54 AM EST, 2 hours 6 minutes earlier.
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
554 AM EST Sun Mar 3 2019
.SYNOPSIS...
A fast moving low pressure system will spread snow into the
region today. A much colder airmass will settle into the region
tonight into Monday and then remain in place across the region
through mid week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
We are still seeing a few bands of light snow across the area
early this morning but these have been decreasing in both
coverage and intensity over the last couple of hours. This trend
is expected to continue through the pre dawn hours which should
allow for a brief lull in any pcpn. Otherwise, mid level energy
currently moving into the Central Plains will push quickly east
across the Ohio Valley through this afternoon in a progressive
zonal flow pattern.
Models continue to struggle with thermal fields and where
exactly the axis of more significant QPF will set up, leading to
some continued uncertainty in snow totals for today. Overall,
have trended temperatures down a tad and will range highs today
from near 30 across the northwest to the mid 30s across the
south. Thermal profiles are still supporting mainly all snow
through the morning hours but then transition over to the
possibility of a rain/snow mix along and south of the Ohio
river this afternoon. This will likely cut down on snow amounts
for our southern areas where will have mainly less than an inch
in the forecast. Farther north where pcpn should remain mainly
all snow, expect 1 to locally 2 inches will be possible. With
air temperatures near or above freezing, warm ground
temperatures, and the bulk of the snow falling during the
daylight hours, think main accumulations will be on grassy and
elevated surfaces. No changes are planned to the current
headlines.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
Any lingering pcpn across our east should taper off by early
this evening. On the back side of this system, good low level
CAA will develop tonight and continue into the day on Monday.
This should help clouds hang on for awhile tonight before some
drier air and clearing begins to develop from the west late
tonight into Monday morning.
In the CAA, temperatures by Monday morning will range from the
low teens in our northwest to the lower 20s across our
southeast. Highs on Monday will range from near 20 in the
northwest to the upper 20s in the southeast. The cold
temperature will combine with the winds to produce some single
digit wind chills later tonight and into Monday morning.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
The beginning of the long term period will start off on a quiet, but
unseasonably cold, note as lows dip into the single digits and teens
area-wide by daybreak Tuesday. A mid/upper level disturbance and
attendant surface cold front will progress through the area during
the day on Tuesday, allowing for the development of isolated to
scattered snow showers during the late morning and afternoon hours.
There are several things to note about the setup on Tuesday -- most
notably the steepening low level lapse rates with some
/albeit not a great deal of/ moisture coincident with the DGZ. This,
combined with a strung out lobe of vorticity, which should provide
enough lift/vertical motion, will likely result in scattered snow
showers throughout the day along and immediately ahead of the
surface trof/front. While this likely will not amount to much /other
than a tenth or two here or there/ certainly with breezy conditions
there may be instances of reduced visibility in heavier pockets of
snow showers. It is important to note that these setups are often
poorly resolved/depicted via model QPF footprints alone, so chance
PoPs were maintained strictly due to several environmental
parameters/ingredients coming together during the day.
A reinforcing shot of unseasonably cold air will follow the
scattered snow showers during the day, with another night of very
cold temperatures Tuesday night into Wednesday as lows again bottom
out in the upper single digits and lower teens.
Low level northwesterly flow will keep some clouds hanging about in
the eastern Ohio Valley on Wednesday, but otherwise progressively
clearer skies should take hold by the afternoon, which may help it
feel warmer than it actually will be. Surface high pressure will
begin to briefly nudge east into the Tennessee Valley by Wednesday
night into early Thursday before the next system quickly advances
toward the region by late Thursday into Thursday night.
There remain considerable discrepancies in long-range model handling
of the late week system(s), with the GFS notably stronger with the
system Thursday night into Friday while the ECMWF/CMC remain a bit
more muted with both the forcing and pcpn. Either way, do expect
that some snow /or possibly a rain snow mix/ will be possible
Thursday night into early Friday -- particularly for
southwestern/southern parts of the area. However, was hesitant
to go too high with PoPs at this time given uncertainties in
both timing and placement of pcpn during this time period.
This being said, model consensus remains in good agreement showing a
warming trend by early next weekend with a large storm system likely
to develop across the central plains. Should this evolve -- and
there is good agreement both deterministically and from an ensemble
perspective -- a period of wet weather may be in store next weekend
for the Ohio Valley as warmer temperatures build back into the
region.
&&
.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
An area of light snow is moving across central portions of our
area attm. This will continue to work its way east through
daybreak and will mainly affect the central Ohio taf sites early
in the period. Otherwise, more widespread snow will develop
from the southwest through mid to late morning as a fast moving
low pressure system moves into the Ohio Valley. Snow will then
continue into this afternoon before tapering off late in the day
from the west. MVFR to IFR cigs and vsbys will be possible from
late morning on through the afternoon hours. The snow will
taper off by this evening with MVFR cigs persisting through much
of the night. Some drier air will move in from the west late
tonight into Monday morning, leading to decreasing clouds.
OUTLOOK...MVFR ceilings are possible Tuesday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Winter Weather Advisory until 7 PM EST this evening for OHZ053-
060>062-070>072-077>080.
Winter Weather Advisory from 10 AM this morning to 1 AM EST
Monday for OHZ054>056-063>065-073-074-081-082-088.
KY...Winter Weather Advisory until 7 PM EST this evening for
KYZ089>099.
Winter Weather Advisory from 10 AM this morning to 1 AM EST
Monday for KYZ100.
IN...Winter Weather Advisory until 7 PM EST this evening for INZ050-
058-059-066-073>075-080.
&&
SYNOPSIS...JGL
NEAR TERM...JGL
SHORT TERM...JGL
LONG TERM...KC
AVIATION...JGLHazardous Weather Outlook National Weather Service Wilmington OH 355 AM EST Sun Mar 3 2019 OHZ026-034-035-042>046-051-052-041100- Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami- Champaign- 355 AM EST Sun Mar 3 2019 This Hazardous Weather Outlook is for Central Ohio and West Central Ohio. .DAY ONE...Today and Tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Wind chill values are expected to be between zero and 10 degrees below zero Tuesday and Wednesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ054>056-063>065-073-074-082-041100- Madison-Franklin OH-Licking-Fayette OH-Pickaway-Fairfield-Ross- Hocking-Pike- 355 AM EST Sun Mar 3 2019 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 1 AM EST MONDAY... This Hazardous Weather Outlook is for Central Ohio and South Central Ohio. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Wind chill values are expected to be around zero degrees Tuesday and Wednesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ050-058-059-066-073>075-080-KYZ089>093-OHZ053-060>062-070>072- 077>080-041100- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Clark-Preble- Montgomery-Greene-Butler-Warren-Clinton-Hamilton-Clermont-Brown- Highland- 355 AM EST Sun Mar 3 2019 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EST THIS EVENING... This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northern Kentucky, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Wind chill values are expected to be around zero degrees Tuesday and Wednesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. KYZ100-OHZ081-088-041100- Lewis-Adams-Scioto- 355 AM EST Sun Mar 3 2019 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 1 AM EST MONDAY... This Hazardous Weather Outlook is for Northeast Kentucky and South Central Ohio. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Wind chill values are expected to be as low as zero to 5 degrees Tuesday and Wednesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. KYZ094>099-041100- Owen-Grant-Pendleton-Bracken-Robertson-Mason- 355 AM EST Sun Mar 3 2019 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EST THIS EVENING... This Hazardous Weather Outlook is for Northern Kentucky. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Wind chill values are expected to be as low as zero to 5 degrees Tuesday and Wednesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The national radar mosaic for the moment the first event began.
11 winter weather. Local standard time, as filed.
The observer south of Fayetteville measured 2 inches of snow.
An inch of snow was reported in Waynesfield.
Two inches of snow was reported 2 miles south of Summerside.
An employee 2 miles west of Wilmington measured 2.8 inches of snow. The office south of town measured 2.6 inches of accumulation.
A spotter near Hilliard measured 3.4 inches of snow. Broadcast media and a member of the public reported 2.8 inches in Upper Arlington and in Worthington, respectively. The cooperative observer in Upper Arlington measured 2.5 inches, while the observer augmenting the KCMH airport measured 1.7 inches.
A spotter in Xenia measured 3 inches of snow. The CoCoRaHS observer northeast of Beavercreek measured 1.9 inches.
A spotter in Delhi Township measured 2.2 inches of snow, while another in Cheviot measured 2.1 inches.
A spotter in Logan measured 2.4 inches of snow, while a public report nearby recorded 2.2 inches of accumulation.
An employee 3 miles south of Miamisburg measured 2.5 inches of snow. The observer augmenting the KDAY ASOS measured 1.5 inches of snow.
A spotter north of Eaton measured 1.6 inches of snow.
An employee east of Maineville measured 2 inches of snow.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2019Every state in 2019This day in weather historyWarnings in Ohio, March 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 812336, 812337, 812338, 812339, 812340, 812341, 812342, 812343, 812345, 812346, 812347.